• Previous Article
    Policy improvement for perfect information additive reward and additive transition stochastic games with discounted and average payoffs
  • JDG Home
  • This Issue
  • Next Article
    Preface: Special Issue in Honor of the 60th Birthday of Sylvain Sorin
July  2014, 1(3): 331-346. doi: 10.3934/jdg.2014.1.331

Asymptotic behavior of compositions of under-relaxed nonexpansive operators

1. 

Université Paris 1 Panthéon-Sorbonne, SAMM – EA 4543, 75013 Paris, France

2. 

Sorbonne Universités – UPMC Univ. Paris 06, UMR 7598, Laboratoire Jacques-Louis Lions, 75005 Paris, France

3. 

Universidad de Chile, Departamento de Ingeniería Industrial, Santiago, Chile

Received  April 2013 Revised  October 2013 Published  July 2014

In general there exists no relationship between the fixed point sets of the composition and of the average of a family of nonexpansive operators in Hilbert spaces. In this paper, we establish an asymptotic principle connecting the cycles generated by under-relaxed compositions of nonexpansive operators to the fixed points of the average of these operators. In the special case when the operators are projectors onto closed convex sets, we prove a conjecture by De Pierro which has so far been established only for projections onto affine subspaces.
Citation: Jean-Bernard Baillon, Patrick L. Combettes, Roberto Cominetti. Asymptotic behavior of compositions of under-relaxed nonexpansive operators. Journal of Dynamics and Games, 2014, 1 (3) : 331-346. doi: 10.3934/jdg.2014.1.331
References:
[1]

H. Attouch, L. M. Briceño-Arias and P. L. Combettes, A parallel splitting method for coupled monotone inclusions, SIAM J. Control Optim., 48 (2010), 3246-3270. doi: 10.1137/090754297.

[2]

J.-B. Baillon, P. L. Combettes and R. Cominetti, There is no variational characterization of the cycles in the method of periodic projections, J. Funct. Anal., 262 (2012), 400-408. doi: 10.1016/j.jfa.2011.09.002.

[3]

H. H. Bauschke and J. M. Borwein, On the convergence of von Neumann's alternating projection algorithm for two sets, Set-Valued Anal., 1 (1993), 185-212. doi: 10.1007/BF01027691.

[4]

H. H. Bauschke, R. Burachik, P. L. Combettes, V. Elser, D. R. Luke and H. Wolkowicz, eds., Fixed-Point Algorithms for Inverse Problems in Science and Engineering, Springer-Verlag, New York, 2011. doi: 10.1007/978-1-4419-9569-8.

[5]

H. H. Bauschke and P. L. Combettes, Convex Analysis and Monotone Operator Theory in Hilbert Spaces, Springer, New York, 2011. doi: 10.1007/978-1-4419-9467-7.

[6]

H. H. Bauschke and M. R. Edwards, A conjecture by De Pierro is true for translates of regular subspaces, J. Nonlinear Convex Anal., 6 (2005), 93-116.

[7]

H. H. Bauschke, X. Wang and C. J. S. Wylie, Fixed points of averages of resolvents: Geometry and algorithms, SIAM J. Optim., 22 (2012), 24-40. doi: 10.1137/110823778.

[8]

H. Brézis, Opérateurs Maximaux Monotones et Semi-Groupes de Contractions dans les Espaces de Hilbert, North-Holland/Elsevier, New York, 1973.

[9]

R. E. Bruck, Asymptotic convergence of nonlinear contraction semigroups in Hilbert space, J. Funct. Anal., 18 (1975), 15-26. doi: 10.1016/0022-1236(75)90027-0.

[10]

C. L. Byrne, Applied Iterative Methods, A. K. Peters, Wellesley, MA, 2008.

[11]

A. Cegielski, Iterative Methods for Fixed Point Problems in Hilbert Spaces, Lecture Notes in Mathematics, 2057, Springer, Heidelberg, 2012.

[12]

Y. Censor, P. P. B. Eggermont and D. Gordon, Strong under-relaxation in Kaczmarz's method for inconsistent systems, Numer. Math., 41 (1983), 83-92. doi: 10.1007/BF01396307.

[13]

P. L. Combettes, Inconsistent signal feasibility problems: Least-squares solutions in a product space, IEEE Trans. Signal Process., 42 (1994), 2955-2966. doi: 10.1109/78.330356.

[14]

A. R. De Pierro, From parallel to sequential projection methods and vice versa in convex feasibility: Results and conjectures, in Inherently Parallel Algorithms for Feasibility and Optimization, Elsevier, New York, 2001, 187-201. doi: 10.1016/S1570-579X(01)80012-4.

[15]

A. R. De Pierro and A. N. Iusem, A parallel projection method for finding a common point of a family of convex sets, Pesquisa Operacional, 5 (1985), 1-20.

[16]

L. G. Gubin, B. T. Polyak and E. V. Raik, The method of projections for finding the common point of convex sets, Comput. Math. Math. Phys., 7 (1967), 1-24. doi: 10.1016/0041-5553(67)90113-9.

[17]

W. V. Petryshyn, Construction of fixed points of demicompact mappings in Hilbert space, J. Math. Anal. Appl., 14 (1966), 276-284. doi: 10.1016/0022-247X(66)90027-8.

[18]

X. Wang and H. H. Bauschke, Compositions and averages of two resolvents: Relative geometry of fixed points sets and a partial answer to a question by C. Byrne, Nonlinear Anal., 74 (2011), 4550-4572. doi: 10.1016/j.na.2011.04.024.

[19]

E. Zeidler, Nonlinear Functional Analysis and Its Applications II/B, Springer-Verlag, New York, 1990. doi: 10.1007/978-1-4612-0985-0.

show all references

References:
[1]

H. Attouch, L. M. Briceño-Arias and P. L. Combettes, A parallel splitting method for coupled monotone inclusions, SIAM J. Control Optim., 48 (2010), 3246-3270. doi: 10.1137/090754297.

[2]

J.-B. Baillon, P. L. Combettes and R. Cominetti, There is no variational characterization of the cycles in the method of periodic projections, J. Funct. Anal., 262 (2012), 400-408. doi: 10.1016/j.jfa.2011.09.002.

[3]

H. H. Bauschke and J. M. Borwein, On the convergence of von Neumann's alternating projection algorithm for two sets, Set-Valued Anal., 1 (1993), 185-212. doi: 10.1007/BF01027691.

[4]

H. H. Bauschke, R. Burachik, P. L. Combettes, V. Elser, D. R. Luke and H. Wolkowicz, eds., Fixed-Point Algorithms for Inverse Problems in Science and Engineering, Springer-Verlag, New York, 2011. doi: 10.1007/978-1-4419-9569-8.

[5]

H. H. Bauschke and P. L. Combettes, Convex Analysis and Monotone Operator Theory in Hilbert Spaces, Springer, New York, 2011. doi: 10.1007/978-1-4419-9467-7.

[6]

H. H. Bauschke and M. R. Edwards, A conjecture by De Pierro is true for translates of regular subspaces, J. Nonlinear Convex Anal., 6 (2005), 93-116.

[7]

H. H. Bauschke, X. Wang and C. J. S. Wylie, Fixed points of averages of resolvents: Geometry and algorithms, SIAM J. Optim., 22 (2012), 24-40. doi: 10.1137/110823778.

[8]

H. Brézis, Opérateurs Maximaux Monotones et Semi-Groupes de Contractions dans les Espaces de Hilbert, North-Holland/Elsevier, New York, 1973.

[9]

R. E. Bruck, Asymptotic convergence of nonlinear contraction semigroups in Hilbert space, J. Funct. Anal., 18 (1975), 15-26. doi: 10.1016/0022-1236(75)90027-0.

[10]

C. L. Byrne, Applied Iterative Methods, A. K. Peters, Wellesley, MA, 2008.

[11]

A. Cegielski, Iterative Methods for Fixed Point Problems in Hilbert Spaces, Lecture Notes in Mathematics, 2057, Springer, Heidelberg, 2012.

[12]

Y. Censor, P. P. B. Eggermont and D. Gordon, Strong under-relaxation in Kaczmarz's method for inconsistent systems, Numer. Math., 41 (1983), 83-92. doi: 10.1007/BF01396307.

[13]

P. L. Combettes, Inconsistent signal feasibility problems: Least-squares solutions in a product space, IEEE Trans. Signal Process., 42 (1994), 2955-2966. doi: 10.1109/78.330356.

[14]

A. R. De Pierro, From parallel to sequential projection methods and vice versa in convex feasibility: Results and conjectures, in Inherently Parallel Algorithms for Feasibility and Optimization, Elsevier, New York, 2001, 187-201. doi: 10.1016/S1570-579X(01)80012-4.

[15]

A. R. De Pierro and A. N. Iusem, A parallel projection method for finding a common point of a family of convex sets, Pesquisa Operacional, 5 (1985), 1-20.

[16]

L. G. Gubin, B. T. Polyak and E. V. Raik, The method of projections for finding the common point of convex sets, Comput. Math. Math. Phys., 7 (1967), 1-24. doi: 10.1016/0041-5553(67)90113-9.

[17]

W. V. Petryshyn, Construction of fixed points of demicompact mappings in Hilbert space, J. Math. Anal. Appl., 14 (1966), 276-284. doi: 10.1016/0022-247X(66)90027-8.

[18]

X. Wang and H. H. Bauschke, Compositions and averages of two resolvents: Relative geometry of fixed points sets and a partial answer to a question by C. Byrne, Nonlinear Anal., 74 (2011), 4550-4572. doi: 10.1016/j.na.2011.04.024.

[19]

E. Zeidler, Nonlinear Functional Analysis and Its Applications II/B, Springer-Verlag, New York, 1990. doi: 10.1007/978-1-4612-0985-0.

[1]

Changfeng Gui. On some problems related to de Giorgi’s conjecture. Communications on Pure and Applied Analysis, 2003, 2 (1) : 101-106. doi: 10.3934/cpaa.2003.2.101

[2]

Parin Chaipunya, Poom Kumam. Fixed point theorems for cyclic operators with application in Fractional integral inclusions with delays. Conference Publications, 2015, 2015 (special) : 248-257. doi: 10.3934/proc.2015.0248

[3]

Marta García-Huidobro, Raul Manásevich. A three point boundary value problem containing the operator. Conference Publications, 2003, 2003 (Special) : 313-319. doi: 10.3934/proc.2003.2003.313

[4]

Shaotao Hu, Yuanheng Wang, Bing Tan, Fenghui Wang. Inertial iterative method for solving variational inequality problems of pseudo-monotone operators and fixed point problems of nonexpansive mappings in Hilbert spaces. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022060

[5]

Abd-semii Oluwatosin-Enitan Owolabi, Timilehin Opeyemi Alakoya, Adeolu Taiwo, Oluwatosin Temitope Mewomo. A new inertial-projection algorithm for approximating common solution of variational inequality and fixed point problems of multivalued mappings. Numerical Algebra, Control and Optimization, 2022, 12 (2) : 255-278. doi: 10.3934/naco.2021004

[6]

Harald Fripertinger. The number of invariant subspaces under a linear operator on finite vector spaces. Advances in Mathematics of Communications, 2011, 5 (2) : 407-416. doi: 10.3934/amc.2011.5.407

[7]

Saikat Mazumdar. Struwe's decomposition for a polyharmonic operator on a compact Riemannian manifold with or without boundary. Communications on Pure and Applied Analysis, 2017, 16 (1) : 311-330. doi: 10.3934/cpaa.2017015

[8]

G. A. Swarup. On the cut point conjecture. Electronic Research Announcements, 1996, 2: 98-100.

[9]

Victoria Martín-Márquez, Simeon Reich, Shoham Sabach. Iterative methods for approximating fixed points of Bregman nonexpansive operators. Discrete and Continuous Dynamical Systems - S, 2013, 6 (4) : 1043-1063. doi: 10.3934/dcdss.2013.6.1043

[10]

Victoria Martín-Márquez, Simeon Reich, Shoham Sabach. Iterative methods for approximating fixed points of Bregman nonexpansive operators. Discrete and Continuous Dynamical Systems - S, 2013, 6 (4) : 1043-1063. doi: 10.3934/dcdss.2013.6.1043

[11]

Uri Shapira. On a generalization of Littlewood's conjecture. Journal of Modern Dynamics, 2009, 3 (3) : 457-477. doi: 10.3934/jmd.2009.3.457

[12]

Hadi Khatibzadeh, Vahid Mohebbi, Mohammad Hossein Alizadeh. On the cyclic pseudomonotonicity and the proximal point algorithm. Numerical Algebra, Control and Optimization, 2018, 8 (4) : 441-449. doi: 10.3934/naco.2018027

[13]

Àngel Jorba, Pau Rabassa, Joan Carles Tatjer. Local study of a renormalization operator for 1D maps under quasiperiodic forcing. Discrete and Continuous Dynamical Systems - S, 2016, 9 (4) : 1171-1188. doi: 10.3934/dcdss.2016047

[14]

Yoshitsugu Kabeya. Eigenvalues of the Laplace-Beltrami operator under the homogeneous Neumann condition on a large zonal domain in the unit sphere. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3529-3559. doi: 10.3934/dcds.2020040

[15]

David Hoff. Pointwise bounds for the Green's function for the Neumann-Laplace operator in $ \text{R}^3 $. Kinetic and Related Models, 2022, 15 (4) : 535-550. doi: 10.3934/krm.2021037

[16]

Benoît Pausader, Walter A. Strauss. Analyticity of the nonlinear scattering operator. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 617-626. doi: 10.3934/dcds.2009.25.617

[17]

Vittorio Martino. On the characteristic curvature operator. Communications on Pure and Applied Analysis, 2012, 11 (5) : 1911-1922. doi: 10.3934/cpaa.2012.11.1911

[18]

Nicholas Long. Fixed point shifts of inert involutions. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1297-1317. doi: 10.3934/dcds.2009.25.1297

[19]

Zhihong Xia, Peizheng Yu. A fixed point theorem for twist maps. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022045

[20]

Yakov Varshavsky. A proof of a generalization of Deligne's conjecture. Electronic Research Announcements, 2005, 11: 78-88.

 Impact Factor: 

Metrics

  • PDF downloads (56)
  • HTML views (0)
  • Cited by (3)

[Back to Top]